Post # 1
I’m a little worried about something and would appreciate any advice or words of wisdom from you lovely bees.
Here’s the quick rundown: Stopped taking BCP end of August of this year. First cycle off was 34 days – 1 day of red bleeding/medium flow, then just spotting for 3 days with some cramping (cramping was pretty bad on the first day, though.) I just ended my 2nd cycle which lasted 36 says. I started my period yesterday – again, there was bright red bleeding and medium flow, but it slowly tapered off to spotting again – but only when I wipe (sorry tmi!)
Can anyone think of a reason why I would only be having 1 day periods?! Am I not ovulating or do I just need to let my cycle regulate? I’m a little frustrated.. Darling Husband and I are TTC but I’m worried that something is wrong, like low progesterone or something.
I always had heavy periods as a teenager (I’m 26 now) so I’m not sure why they are so non-existant now.
Has anyone had this problem after getting off the pill?! I just want my body to normalize again. 🙁
Post # 3
@Blondee: I’d see a doctor to be on the safe side! Your body might just be reacting to getting off the pills.
Post # 4
@krisanne: Yeah, I’m going to see my gyn in December and I will ask her about it. Just worried if this is normal or not.
Post # 5
I’m not saying its normal, and I’m not saying its a problem, I’m just going to share my experience: my periods have been similar since I had my IUD removed the end of August (first day, horrible cramping, followed by two days of spotting). My first few years of having my period I used to have week long+ bleeding but they eventually tapered off to three days (that includes spotting before and after) when I was in high school and were that way until I got my IUD in June of 2010. After that they were back to week long for the first year and then finally tapered down to 4-5 days. In my experience, my short bleeding cycles have not hindered pregnancy at all (I’ve been pg 5 times, 3 of which have resulted in happy, healthy munchkins).
Post # 6
when i came off the pill my periods were super super light as you have describe and took 3-4 months to get into proper cycle again. My periods ended up being only 5 days but super super heavy with painful cramps and i was put on medication to ease the pain. The medication made my periods virtually non existant but managed to conceive after only 3 months of trying
Post # 7
I could have written your exact post a few months ago except I didn’t even have cramping for my first 5 months off BC. Then finally the long periods, heavy cramping, acne, sore boobs, etc came back all at once. I suspect I wasn’t ovulating during that time, but I can’t be sure. Have you tried charting? It really helped me to understand my cycles a lot better and I would credit it for helping us achieve our BFP (almost a year after coming off BC, 5 months actively trying). That way you will know if you are ovulating or not and when you are ovulating (I ovulated much later than the magical day ’14’). I know some people get more stressed due to charting, but I think it really helped me because I felt like I was more in control.
Post # 8
It takes your body a few months to regulate after being on the pill. I think that you’re just fine & it’s normal.
Post # 9
I had the same thing. I’d always had 5-7 day periods (both on and off the pill) and when I came off BCP my periods shortened to 2 days, with 2-ish days of pre-AF spotting. I found this very worrying and was concerned about a progesterone deficiency. I guess it didn’t cause any problems, because I got pregnant on our second cycle of TTC!
Having said that, if it’s something that’s concerning to you, definitely address it with your doctor. It never hurts to be proactive about these things 🙂
Post # 10
Thanks ladies! I know my cycles probably just need to regulate – I’m extremely inpatient, though. 🙂 I will ask my gynocologist when I see her about progestetone deficiency, though. Just worried my lining is too thin right now. I guess time will tell.
@faye0314: I just started temping/charting. I work night shift though, so my sleep cycle is all over the place. I never wake up at the same time, so I’m not sure of I will see any kind of pattern in my temping.
Post # 11
@Blondee: My periods were definitely shorter after going off the pill. When I was very young – before I ever went on the pill – my periods were 5-6 days long and very heavy.
I started taking BCPs over 10 years ago. I’ve been off them a couple of times before over that time, and I always noticed that my periods stayed very light even when I wasn’t taking them.
When I stopped taking the pill to prepare for TTC, I noticed that my periods were still very light and never more than 3 days. Now that I’ve been off the pill for over a year, my periods are still light – 3 days of flow with a day or two of spotting after. I do feel like they are a little heavier now than they were a few months ago.
Give it some time, hopefully it’s still your body adjusting. Good luck this month!
Post # 12
@Blondee: If you are worried, here is a thread about improving uterine lining:
But I think this is normal and will probably improve with time.
Post # 13
@Macintosh: Glad to hear I’m not alone – thanks girl. See you on the November boards!
@ChuckNorris: Thank you for posting that thread! I appreciate it – I will definitely be looking into some of the things listed on there.
Post # 14
@Blondee: Hi, I totally had the same issue as you. I got Mirena taken out at the end of June. I was having regular “periods” every 27 to 28 days since I got it out, but they lasted one to two days and were like just like a couple of drops of bright red blood. And the periods were never more than two days – no cramps or spotting or anything. I was using OPKs and they tested positive on CD 14, so I thought that I just had somehow developed really short light periods over the very long period of time that I was on BC. And then, of course, I obsessively googled and worried about what the meaning of that was, and whether I had rendered myself infertile somehow, etc. Anyway, October was our first month actively TTC, and so in the TWW I had all kinds of hormonal symptoms. I was totally convinced that, against all (self-diagnosed) odds, I was pregnant. Long story short, I wasn’t, I was just finally having a normal lead-up to what was my first actual normal period after BC! It was 5 days of pretty normal flow, with some cramping and discomfort and so forth. It made me realize that all the regular periods that I had been having weren’t real periods at all, just some hormonal thing where my body was struggling to get back up to speed!
So, I would say that you’re probably still regulating and that you will probably have a totally normal period really soon, and it’s probably a great sign that your body is working so hard to get you up to a totally normal. I would tell you not to worry (ha ha ha) but all I do is obsessively worry about, and it worked itself out totally on its own without me feeling one bit relaxed about it!
Post # 14
I’m in a different boat, I went off BCP at the end of a pack and had lithat bleeding. Then 4 days later I had what I thought was a normal period, but it was heavy for 2 days then nothing. I started for a third time 6 days later and it was one heavy flow day and 2 days of spotting, then another heavy flow day. I started AGAIN another 6 days after that ended and it was mostly spotting and (graphic, sorry) dripping when I’d stand up from sleeping in the morning. I am currently on my 5TH period, very heavy for 2 days now, since I stopped BCP on March 28… i don’t know if I’m actually ovulating or what.
Post # 15
Blondee: Yes, this happened to me when I got off the pill back in 2011, I believe. My periods on the pill where about 3/4 days and after the pill went to 2 days, sometimes the most it lasted were 3 days. I talked to my OBGYN and RE about it and they both said not to worry. As I get older, periods don’t last the “so called normal” 7 days anymore. Anyway, even I had my son, two years ago, my periods are still fairly short. 3 days the most and sometimes 2 days, very rarely they last 4 days, very rare! IMO this is normal, at least it was and is for me.